MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939407XS0
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
Event description: physician stated the device was advanced across the valve in a pigtail catheter.The pigtail was removed and the edwards tavr valve delivery system was advanced over the device.The valve was deployed and the device would not retract into the delivery system.It would advance back out of the device but not retract fully in the device.The device and the delivery system were removed simultaneously and it was noted outside the body upon inspection the device had unraveled.What troubleshooting steps, if any, resolved the issue? please see above.What is the next course of action? not applicable.Patient present at time of event? yes.Patient complications: no patient complications.Was issue present upon opening package? no.Photo or video of issue: no.Question: any resistance encountered during advancement through anatomy? answer: no.Question: is it known what caused the device damage? answer: no.Question: what were possible contributing factors (comorbidities, anatomy characteristics, etc)? answer: unknown.Question: when specifically, during device prep or during the procedure did the device.Damage occur? answer: during removal.Question: where specifically on the device did the damage occur? answer: yes, on the more proximal portion to the initial bend of the wire.The wire untraveled.Question: where in the patient anatomy was the difficulty encountered? answer: across the aortic valve.Question: please specify the device malfunction - when did it occur, how was it observed, how was the issue resolved, how was the procedure.Completed, did any patient harm occur (if yes, are any patient status updates available)? answer: please see above.No harm occurred to the patient.Question: was there a device interaction with another device? if yes, please explain and provide other product details: answer: yes the edwards delivery system.Question: what was the suspected cause of the reported event? answer: unknown.Additional information (b)(6)2025: question: the event description suggests the end user attempted to remove the safari2 guidewire back through the edwards delivery system.Please confirm? answer: yes, the valve was deployed, and the safari was then supposed to pullback in the edwards's delivery system and it would not retract in the system.The physician stated it would advance out of the system but not retract.Question: what is meant by unraveled.A.Was the coil material stretched, offset, or misaligned? b.Was the coil or core wire material fractured? answer: my understanding is that it started to come apart meaning the coils were no longer wound together.I don't know if there was an initial fracture.The physician mentioned there could've been one but did not clarify that one was seen.Question: were the devices entrapped/stuck together? answer: yes, they were entrapped together.Therefore, edwards took it back for analysis for their system.Question: was the procedure completed successfully? answer: yes, it was completed successfully.Question: is this a new user or an experienced used? answer: experienced 10 plus years question: listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Answer: edwards tavr system.Question: could you please verify if the wire is still available for analysis at lake region medical and if yes, what is the projected date of the device return? answer: edwards took it back for analysis for their system.Question: if product is not available to be returned, is there an image available? answer: no image was taken.
 
Additional Manufacturer Narrative
Product was not received for evaluation at the time of this report; therefore, no physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use warnings: · never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.· the wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.· the curve of the safari2tm guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.As described in the device instructions for use (dfu): 1.Ensure a catheter is properly placed in the ventricle or other intended treatment area.2.Carefully remove the safari2tm guidewire from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.3.After inspection of the safari2tm guidewire, advance the j-straightener over the distal section of the safari2tm guidewire to straighten the curve.4.Insert the safari2tm guidewire into the hub of the catheter with the aid of the j-straightener.5.Carefully advance the distal tip of the safari2tm guidewire into the lumen of the catheter.6.Remove the safari2tm guidewire j-straightener by withdrawing it over the length of the safari2tm guidewire.7.Advance the safari2tm guidewire through the catheter under fluoroscopic guidance.8.Confirm safari2tm guidewire curve position to assure safari2tm guidewire placement and stability.9.Maintain wire position while tracking or advancing a catheter or device over the wire.10.To remove the guidewire from the treatment area: a.A catheter must be advanced into the treatment area over the safari2tm guidewire prior to withdrawing the wire.B.The safari2tm guidewire is pulled back completely into the catheter.C.The safari2tm guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that procedural and/or clinical factors may have impacted on the event as reported.Despite attempts to gather additional event and patient information, no further information has been received to date.Therefore, sections in this report are blank or unknown due to missing information.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key21218696
Report Number2126666-2025-00005
Device Sequence Number14313210
Product Code DQX
UDI-Device Identifier08714729887638
UDI-Public(01)08714729887638(17)261126(10)8476990
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939407XS0
Device Catalogue NumberH74939407XS0
Device Lot Number8476990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Initial Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown